... these issue i have are mood swings violent outburst nt harming anyone breaking walls and windowns and most of all yelling at my wife every day over nothing what can i do if anything to control these issue
mikef1989, Hello, and thank's for writing in with you're question. Sometimes it's hard to admit these things, and the fact that you did, means you really do want to get some help. You came to the right place. I agree with maso. It would help to know what or if you are on any medication, and have you went to a psychiatrist to help you, with maybe some kind of medication. I had an aunt who told me once... "It's wrong to take medicine when you don't need it, but it's also wrong to NOT take medicine when you do need it. And if you are Bipolar, you may very well need help with some. Many people say "A pill doesn't just solve everything" Maybe not. Maybe you also need therapy or counceling. But it's a disease. And most times..a pill is required. I personally take Pristiq, Lamictal, and Invega now. That may seem like a lot to some people, but that's how bad I was. I was out of control with myself, emotions, and major depression.
My husband continually told me in gentle ways how bad I was. So I openly admit that I was that bad. I have went to counseling, and there are no words to say how much the medication has helped me, and helped me to gain control of myself again. Things aren't always perfect, but life isn't like that unfortunately. Hang in there, and I sincerely encourage you to take the steps you need to help yourself. I'll say a special little prayer for you. And always try to find the inner strenght in yourself to battle this disease. You can do it. Take care, and best wishes to you. Ruthie
In my case, I had been misdiagnosed all my life as bipolar. After I had my son, I started taking phentermine to help me lose the weight I had gained during pregnancy. My doctor told me it would likely increase my mood instability and make me aggressive so imagine our surprise when it did the opposite and I actually felt so much more in control! After seeing that she started me on vyvanse and I now take an ssri (Zoloft) to even out the effects if the stimulants and keep my mood stable.
The thing with meds is that they affect everyone differently, as I'm sure you know well by now.
You may want to talk to your doctor about adding a stimulant and cutting out the maoi's in place of an ssri. Then adjust your dosage when you find a combination of meds that work.
Don't give up hope. It's hard for me not to resent being labeled as bipolar all my life but I understand why what with the depression, anxiety, anger, and violence I showed all those years. Try to find a good therapist that you can connect with to work on your anger and the subsequent resentment issues you may have. But in my case I wasn't able to start working on healing until I found the right medication combination and its taken months to get it all right with dosage. Try to be patient and let me know if this helped or I can do anything else for you...
Hello mikef1989. Scrolling through older posts and came across yours. I undertand your question. Medications aside (I am a firm advocate for the various drugs to treat psychiatric disorders/diagnosis for they are chemical in nature) simply knowing and catching yourself in an outburst says plenty. Meaning you are half way to being able to ease the outbursts. Regards pledge
No one likes to takes meds but sometimes you have no choice. I think you are at the point of no choice if you are getting violent and angry outburst. What do you think? I know for a fact that if I did not take meds for my psychoatic episode and major depression I would not have a nice life like I have now. Now I am normal before I could not even take care of myself and I have a great husband and great children that love me and need me to be there in their life. Think about it. Just because you take meds does not mean it will change you. If anything it brings you back to normal again. And then you are yourself!
Take care and I hope you make the right decision. See a Psychiatrist, they know their meds and diagnostic better.
Hi Mike! I'm Anna. Nice to meet you.
When I felt like you do, I was in mania. Do you know what that is? I was a mad woman. I'm bipolar, and I had a difficult time with mania. But the flip side of bipolar is depression, and in the middle your balanced. Have you talked to a doctor about this? I think, just think, you need some kind of med. Most bipolars take some kind of med/meds. We have to, or our system continues to be the way you describe yours. Yes, I hurt everyone close to me. This has been 6 years ago. I'm no longer part of my family. I don't want this to happen to you. Please contact your Dr. and explain your symptoms. If I had done what my Dr. wanted me to do, it wouldn't have happened. Usually when you have a manic episode it happens when your 13 - 18. My episode happened when I was 56.
Your wife will be happy when you take the necessary steps to correct the outbursts. You won't be breaking things anymore. Wouldn't that be wonderful?
I seriously know how you feel. It would take a long time to explain the seriousness of my "manic episode." I don't even know if that's what's happening to you. It just sounds like it.
I hope you let me know how your doing. It's interesting to know what other bipolars experience. Especially in regards to your experience.
God bless you and take care.
there are many of meds for bipolar it is just finding the one that will work the best for you, I was on Depakote and swelled like a ballon literally, my feet wouldn't even go in my shoes, and also I was on seroquel although it helped me sleep I started getting RLS from it after a few yrs and it was unbareable and I had to go off of it... As for the ativan not working long enough u might want to talk to your doctor about putting u on something longer acting such as klonopin, it works longer... I would talk to your doctor and let him no what is happening with the ativan not working long enough as well as what other issues u r concerned with and hopefully he can work it out to come up with a combinatiion that will work for u... GOD BLES... good luck...
Good to know the
re's some one else
who had the same trouble as I did the one thing most people don't understand is having bipolar and ADHD together is different than just bipolar or just ADHD becuse If u mess with one medication to try and treat the bipolar it can throw off the ADHD or cause side effects or if u try to treat the ADHD u can throw off your whole mood and it's just a bad situation and I have a terrible case of bipolar to I was dignised when I was 4 I have been to 4 diiferent doctors becuse none have got me on a stable medication finally my last doctor has done a farley well job but it's still always a rocky path u never know shen u will be going down hill he said over all his years 67 Yeats of being a doctor he's never. case like mine and all the medications you guys names I have been on and tryed diffrent dosege levels I'm in lumictal right now I belive u named that one but I have pr been on more than 40 diffrent medications that havd not worked to the point were u feel like a science experement I am right now on 4 pills that I take in the morning and 5 at night. I even have a record of swallowing 11 pills at once it's pretty bad when u have knowem how to swallow pills since u were 4 years old but It also seems like if there's a side effect to the medication I'm gonna be the one to get it I have gotten seizures from some not sleeping for weeks to sleeping nonstop to crying everything for no reason to being angery at the world to depression to not eating to eating everything in sight from throwing up and fever and numbness to halustinating and seeing things that wernt there all these side effects were caused by the medications and soon as they took me off them they went away but I also had to be quickly put on somthing else becuse of my bipolar and ADHD so talk to your doctor about your medication becuse you never know what it can do and your talking to a girl who's only 18 and who's already been through all this and still has never been truly put on somthing that my emotions r stable were I don't have outbursts or breakdowns crying and my attention span never lasts long or I'm hyper and I don't know if I ever will becuse I am a hard case and it only works for a certain amount of time then bang downhill I go gotta find somthing new once again so don't give up though cause if I haven't u shount either just always remind her how much u love her and what ever u say u never truly mean it's just the emotions of the bipolar and ADHD doing the talking if she's lasted through the outbursts and dint run away than she loves u and cares about u alot and she's not going anywere just always remind her how much u loveher and if u do burst appologizes and make sure she knows u dint mean it hope I helped cause I know what it's like man I go through it every day people try to understand but they never truly will unless u live it. :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Sep 2010 • 2 answers
Attention Deficit Hyperactivity Disorder (ADHD) - What is the problem with Psycristists in dianosing
Posted 29 Oct 2010 • 3 answers
Im a 33 yr old women. I believe I suffer from adhd.. went to phyc. he explained bi plolarisim to me?
Posted 14 Dec 2010 • 2 answers
Posted 10 Sep 2011 • 12 answers
Posted 7 Feb 2016 • 4 answers